Texas, 2013

Drought in Texas, June 1 to 30, 2013

June 1 to 30, 2013 · NWS FWD · 25 events in 25 counties and zones

Drought conditions continued across a good portion of north Texas during June of 2013, particularly over the western-most counties where the least amount of rain occurred.

Where it happened

Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$88,000
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Drought conditions continued across a good portion of north Texas during June of 2013, particularly over the western-most counties where the least amount of rain occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 31, 11:16 PM CST, 44 minutes earlier.

Area forecast discussion, May 31, 11:16 PM CST, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1216 AM CDT SAT JUN 1 2013

.AVIATION...
STRATUS IS ALREADY FORMING OVER THE TEXAS HILL COUNTRY AND SHOULD
BEGIN MOVING INTO THE WACO AREA BETWEEN 07 AND 08Z...REACHING THE
METROPLEX TERMINALS BETWEEN 09 AND 10Z. THE 40 TO 50 KNOT LOW
LEVEL JET SHOULD KEEP ALL CEILINGS ABOVE 1000 FT THROUGH THE
MORNING. EXPECT MVFR CEILINGS TO BECOME VFR MID TO LATE MORNING
SATURDAY MUCH LIKE THE PAST FEW MORNINGS. VFR CEILINGS ARE
EXPECTED SATURDAY AFTERNOON AND EVENING WITH SKIES BECOMING MOSTLY
CLEAR EARLY SUNDAY MORNING.

THE ONLY OTHER AVIATION WEATHER CONCERN IS THE TIMING OF THE WIND
SHIFT ASSOCIATED WITH FROPA AND POSSIBLE THUNDERSTORMS ALONG THE FRONT.
EXPECT THE FRONT TO REACH THE METROPLEX TAF SITES EARLY SATURDAY
AFTERNOON WITH SOUTHWEST WINDS TURNING TO THE NORTHWEST AROUND
19Z. WACO SHOULD SEE A WIND SHIFT TO THE NORTH BETWEEN 21 AND
22Z. HIGH RES AND SHORT RANGE MODELS CONTINUE TO SHOW ONLY A BRIEF
WINDOW OF SHOWERS AND STORMS WITH THE FRONT. THEREFORE...WILL
CONTINUE TO CARRY VCTS AT ALL TAF SITES DURING AND JUST AFTER
FROPA.

79

&&

.UPDATE...
QUICK UPDATE TO DROP THE POPS THROUGH 1 A.M. AND LIMIT THE SLIGHT
CHANCE POPS 1 A.M. THROUGH 7 A.M. TO THE FIRST ROW OF COUNTIES
SOUTH OF THE RED RIVER. 84

&&

.PREV DISCUSSION... /ISSUED 346 PM CDT FRI MAY 31 2013/
AS AN UPPER LEVEL TROUGH OVER NORTHEASTERN SOUTH DAKOTA MOVES
EAST... A COLD FRONT THAT CURRENTLY EXTENDS FROM EASTERN NEBRASKA
SOUTHWEST INTO SOUTHEASTERN COLORADO WILL MOVE SOUTHEAST TO A
SPRINGFIELD MISSOURI TO WICHITA FALLS LINE BEFORE DAYBREAK AND TO
A PARIS TO DALLAS TO GOLDTHWAITE LINE MID TO LATE AFTERNOON. THE
FRONT/S SOUTHWARD PROGRESS WILL SLOW SOME...BUT MOVE THROUGH THE
SOUTHEASTERN ZONES SATURDAY NIGHT. THE 12Z RAOB AND 18Z AND 19Z
AMDAR SOUNDINGS FROM FLIGHTS OUT OF DFW AND DALLAS LOVE FIELD
INDICATED THAT A STRONG CAPPING INVERSION REMAINS IN PLACE. SOME
ISOLATED THUNDERSTORMS MAY STILL BE POSSIBLE ACROSS THE
NORTHWESTERN ZONES BEFORE SUNSET...AND ACROSS THE NORTHERN TWO-
TIERS OF COUNTIES OVERNIGHT. AS THE COLD FRONT MOVES INTO THE
FORECAST AREA SATURDAY WE WILL SEE THE CAP WEAKEN...AND THERE
SHOULD BE SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THESE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE
HAIL.

DRY WEATHER IS THEN EXPECTED THROUGH THE EARLY PART OF NEXT WEEK.
THE NAM TRIES TO BRING A COMPLEX SOUTHEAST FROM THE
PANHANDLE/SOUTH PLAINS INTO THE WESTERN ZONES LATE SUNDAY
NIGHT/MONDAY MORNING. THE GFS...ECMWF AND CANADIAN ARE NOT AS
AGGRESSIVE AND GIVEN THE LACK OF STRONG INFLOW AHEAD OF THE
SHORTWAVE...WILL NOT ADD THUNDERSTORM CHANCES FOR SUNDAY
NIGHT/MONDAY. ANOTHER SHORTWAVE WILL MOVE ACROSS THE CENTRAL
PLAINS WEDNESDAY NIGHT/THURSDAY...BUT AT THIS TIME...IT APPEARS
THE BEST CHANCES OF STORMS WILL REMAIN TO OUR NORTH. RAIN CHANCES
WILL RETURN AREA WIDE FRIDAY AS ANOTHER SHORTWAVE SLIDES ACROSS
THE CENTRAL PLAINS.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  89  65  83  63 /  10  50  40  10   5
WACO, TX              76  93  69  85  64 /  10  40  50  20   5
PARIS, TX             75  83  61  79  60 /  20  50  40  10   5
DENTON, TX            75  85  60  81  59 /  10  40  30  10   5
MCKINNEY, TX          76  87  61  82  60 /  10  50  40  10   5
DALLAS, TX            78  91  68  85  66 /  10  50  50  10   5
TERRELL, TX           77  91  66  84  62 /  10  50  50  10   5
CORSICANA, TX         76  93  68  84  64 /  10  40  50  20   5
TEMPLE, TX            74  92  69  85  64 /  10  30  50  20   5
MINERAL WELLS, TX     77  88  63  84  62 /  10  30  30  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

79/84
Hazardous weather outlook, May 31, 7:06 PM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
806 PM CDT FRI MAY 31 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020115-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
806 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER 1 A.M. ALONG AND NORTH
OF A LINE FROM BOWIE TO LAKE RAY ROBERTS TO PARIS. A FEW STORMS COULD
BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON
SATURDAY AND SATURDAY NIGHT. SOME STORMS COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED AFTER 1 A.M. IN
COUNTIES ADJACENT TO THE RED RIVER.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 drought. Local standard time, as filed.

Drought, Young

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Young forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

Exceptional/D4 drought severity plagued most of Young County at the beginning of June 2013. By June 18, conditions were upgraded to Extreme/D3 over all but the extreme western portions of the county. These conditions remained in place through the end of the month.

Drought, Falls

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Falls forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

After spending the first week and a half in Moderate/D1 drought, conditions were downgraded to Severe/D2 county-wide by June 11. Severe/D2 drought conditions remained in place through the end of the month.

Drought, Jack

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Jack forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

Jack County spent most of June with Extreme/D3 drought over the western half of the county and Severe/D2 over the eastern half. Some improvement occurred during the second half of the month as conditions were upgraded to moderate over the far eastern reaches of the county, but overall Jack County was one of the drier north Texas counties.

Drought, Stephens

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Stephens forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, Extreme/D3 drought conditions were in place across all of Stephens County for the entire month of June 2013.

Drought, Palo Pinto

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Palo Pinto forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

For June of 2013, Palo Pinto County was split between Extreme/D3 drought conditions over the northwestern half and Severe/D2 over the southeastern half of the county.

Drought, Parker

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Parker forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

Severe/D2 drought conditions covered Parker County for the first half of June. Conditions improved to Moderate/D1 severity over all but the southeastern corner of the county around the middle of the month. These conditions persisted through the end of the month.

Drought, Tarrant

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Tarrant forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Tarrant County experienced Severe/D2 drought over the western half of the county during the first half of June, and the southern half of the county during the second half of the month.

Drought, Eastland

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Eastland forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

Eastland County spent the entire month of June with Extreme/D3 conditions over the northwestern half of the county and Severe/D2 over the southeastern half.

Drought, Erath

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Erath forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
32.236, -98.218 (the zone’s center; the record gives no point)

Severe/D2 drought conditions covered Erath County for most of June 2013. The exception was during the final week of the month, when Extreme/D3 condition were felt over the southern half of the county.

Drought, Hood

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Hood forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Severe/D2 drought conditions were in place across all of Hood County for the entire month of June, 2013.

Drought, Somervell

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Somervell forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

Severe/D2 drought conditions over Somervell County were eventually downgraded further to Extreme/D3 by the 25th of June. These conditions remained in place through the end of the month.

Drought, Johnson

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Johnson forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, Severe/D2 drought conditions were in place across all but the extreme eastern portions of Johnson County in June 2013.

Drought, Comanche

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Comanche forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
31.948, -98.558 (the zone’s center; the record gives no point)

Severe/D2 conditions across the northern half of the Comanche County for most of June were expanded to include the entire county by June 25. Severe drought conditions continued through the end of the month.

Drought, Bosque

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Bosque forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

Severe/D2 drought conditions were in place across Bosque County for all of June 2013.

Drought, Hill

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Hill forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

The western third of Hill County was classified under Severe/D2 drought at the beginning of the month, with Moderate/D1 conditions across the rest of the county. Severe/D2 conditions expanded east with time, and had overtaken the entire county by the end of June.

Drought, Mills

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Mills forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
31.495, -98.595 (the zone’s center; the record gives no point)

Severe/D2 drought conditions were in place over the far southern portions of Mills County at the beginning of June, with Moderate/D1 conditions across the rest of the county. The Severe/D2 conditions expanded to cover all of Mills County around the middle of the month, and remained in place through the end of the month.

Drought, Hamilton

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Hamilton forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
31.705, -98.111 (the zone’s center; the record gives no point)

Severe/D2 conditions were in place across the eastern third of Hamilton County at the beginning of June, with Moderate/D1 conditions across the rest of the county. The Severe/D2 drought conditions were expanded to include all of Hamilton County by June 25th, and these conditions continued through the end of the month.

Drought, McLennan

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
McLennan forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

Severe/D2 drought touched only the western tip of McLennan County at the beginning of June, With Moderate/D1 conditions across the rest of the area. Rainfall remained below normal, leading to the expansion of the Severe/D2 conditions during the month. By the end of June, Severe/D2 conditions covered all of McLennan County.

Drought, Lampasas

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Lampasas forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
31.196, -98.241 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, Severe/D2 conditions were in place across all of Lampasas County during June 2013.

Drought, Coryell

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Coryell forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
31.391, -97.799 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, Severe/D2 drought conditions covered Coryell County for all of June 2013.

Drought, Bell

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Bell forecast zone
Crop damage
$4,000
Reported by
Drought Monitor
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Bell County began June split between Severe/D2 drought over the western half and Moderate/D1 over the eastern half of the county. By June 11, Severe/D2 conditions had been expanded to include the entire county. Conditions continued to deteriorate, With the County becoming split between Extreme/D3 to the east and Severe/D2 to the west by the end of the month.

Drought, Limestone

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Limestone forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

Limestone County began the month of June 2013 with Severe/D2 drought covering roughly the southern half of the county, with Moderate/D1 severity across the north. Below-normal rainfall caused conditions to worsen. By the end of the month, Extreme/D3 drought conditions were in place over the southern half of the county, with D2/Severe across the northern half.

Drought, Freestone

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Freestone forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

Freestone County spent the first half of June with Severe/D2 drought conditions over the southern two/thirds of the county, and Moderate/D1 over the northern third. At the drought progressed, Freestone County became split between Extreme/D3 conditions over the southern half of the county and Severe/D2 conditions over the northern half by June 18. Conditions remained as such through the end of the month.

Drought, Anderson

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Anderson forecast zone
Crop damage
$4,000
Reported by
Drought Monitor
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

Drought conditions remained Moderate/D1 across the northern fourth of Anderson county through all of June 2013. Across the southern three-quarters of the county, Conditions began as Severe/D2, then worsened to Extreme/D3 around the middle of the month over the southwestern quarter of the county. These conditions continued through the end of the month.

Drought, Leon

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Leon forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

Leon County began June 2013 with Severe/D2 drought over all but the southern quarter of the county, where conditions were classified as moderate/D1. Below-normal rain caused Extreme/D3 conditions to develop over northern portions of the county by the middle of the month. By the end of June, Extreme/D3 drought covered the northern half of Leon County with Severe/D2 across the southern half.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457996, 458000, 459023, 459037, 459039, 459042, 459143, 459144, 459147, 459254, 459256, 459260, 459261, 459262, 459509, 459510, 459512, 459513, 459655, 459656, 459975, 460754, 460765, 460772, 460773.